Alert archive / Tennessee / Tornado Warnings in 2009
Tornado Warning 14, NWS Morristown, TN
NWS Morristown, TN issued this tornado warning at Apr 13, 2009, 9:28 PM CDT for Sequatchie County, Tennessee. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 13, 2009, 9:28 PM CDT (02:28 UTC)
- Expired
- Apr 13, 2009, 9:55 PM CDT
- In force
- 27 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
County Sequatchie County, TN
The radar
The Northeast Alabama radar (KHTX), 80 km from the middle of the area, began a volume at 02:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 2.5 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 703 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 752 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 159 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KMRX 140228
TORMRX
TNC153-140315-
/O.NEW.KMRX.TO.W.0014.090414T0228Z-090414T0315Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
928 PM CDT MON APR 13 2009
THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A
* TORNADO WARNING FOR...
NORTHERN SEQUATCHIE COUNTY IN EAST TENNESSEE...
* UNTIL 1015 PM CDT
* AT 926 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 13 MILES WEST OF
CAGLE...MOVING EAST AT 20 MPH.
* THE TORNADO WILL BE NEAR...
CAGLE BY 1005 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT OR STORM
SHELTER. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF
NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
&&
LAT...LON 3556 8557 3556 8544 3541 8536 3541 8550
3543 8550 3544 8555 3550 8555 3551 8559
3554 8562
TIME...MOT...LOC 0227Z 262DEG 16KT 3552 8568
$$
DMG2 follow-up statements
000
WWUS54 KMRX 140240
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
940 PM CDT MON APR 13 2009
TNC153-140315-
/O.CON.KMRX.TO.W.0014.000000T0000Z-090414T0315Z/
SEQUATCHIE TN-
940 PM CDT MON APR 13 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT FOR
NORTHERN SEQUATCHIE COUNTY...
AT 938 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A STORM WITH A POSSIBLE TORNADO. THIS STORM WAS LOCATED
OVER EXTREME NORTHWESTERN SEQUATCHIE COUNTY...OR 13 MILES SOUTHEAST OF
MCMINNVILLE...MOVING EAST AT 20 MPH.
THE TORNADO WILL BE NEAR...
RURAL NORTHERN SEQUATCHIE COUNTY THROUGH 1000 PM CDT
LAT...LON 3556 8557 3556 8544 3548 8540 3548 8544
3548 8548 3548 8553 3550 8555 3551 8559
3554 8562
TIME...MOT...LOC 0239Z 262DEG 16KT 3554 8561
$$
DMG000
WWUS54 KMRX 140255
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
955 PM CDT MON APR 13 2009
TNC153-140305-
/O.CAN.KMRX.TO.W.0014.000000T0000Z-090414T0315Z/
SEQUATCHIE TN-
955 PM CDT MON APR 13 2009
...TORNADO WARNING FOR NORTHERN SEQUATCHIE COUNTY IS CANCELLED...
THE STORM THAT PROMPTED THE WARNING HAS MOVED INTO VAN BUREN COUNTY.
THEREFORE...THE WARNING HAS BEEN CANCELLED.
LAT...LON 3556 8557 3556 8544 3548 8540 3548 8544
3548 8548 3548 8553 3550 8555 3551 8559
3554 8562
TIME...MOT...LOC 0255Z 262DEG 16KT 3555 8553
$$
DMGWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this tornado warning went out at Apr 13, 8:00 PM CDT, 1 hour 28 minutes earlier.
Area forecast discussion, Apr 13, 8:00 PM CDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 900 PM EDT MON APR 13 2009 .DISCUSSION... CURRENT SURFACE ANALYSIS SHOWS AN AREA OF LOW PRESSURE CENTERED OVER THE MID WEST...WITH A COLD FRONT EXTENDING SOUTH OF IT ACROSS MIDDLE TN. AREA RADARS REVEAL SCATTERED CONVECTION OCCURRING OVER MIDDLE TN AND NORTHERN AL AHEAD OF THIS COLD FRONT...WITH ONLY A FEW SHOWERS OVER THE FORECAST AREA. COVERAGE OF CONVECTION SHOULD INCREASE OVER THE FORECAST AREA LATER TONIGHT...AS THIS COLD FRONT SLOWLY MOVES ACROSS THE TN RIVER VALLEY. MODELS INDICATE THAT SOME MARGINAL INSTABILITY WILL LINGER ACROSS THE SOUTHERN HALF OF THE FORECAST AREA OVERNIGHT...SO WILL INCREASE THE MENTION OF TSTORMS IN THE SOUTHERN ZONES. OTHERWISE...CURRENT FORECAST APPEARS TO BE ON TRACK...BUT WILL PLAN TO UPDATE THIS EVENING TO TWEAK PRECIP WORDING A LITTLE. && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && DMG
Hazardous weather outlook, Apr 13, 8:10 PM CDT, 1 hour 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 910 PM EDT MON APR 13 2009 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-141000- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 910 PM EDT (810 PM CDT) MON APR 13 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL SLOWLY MOVE ACROSS THE TENNESSEE RIVER VALLEY TONIGHT...WITH SCATTERED SHOWERS AND THUNDERSTORMS OCCURRING AHEAD OF IT. A FEW ISOLATED STORMS MAY BECOME SEVERE OVERNIGHT...BRINGING THE POSSIBILITY OF DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED DUE TO THE ISOLATED NATURE OF THE SEVERE THREAT.
In the hours before
Special weather statement, Apr 13, 5:03 PM CDT, 4 hours 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 603 PM EDT MON APR 13 2009 TNZ098-132300- MARION- 503 PM CDT MON APR 13 2009 ...A STRONG THUNDERSTORM WILL AFFECT MARION COUNTY THROUGH 6 PM CDT... AT 500 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES SOUTH OF SEWANEE...MOVING EAST AT 30 MPH. THIS STORM WILL BE NEAR... JASPER BY 535 PM CDT. GUSTY WINDS UP TO 40 MPH AND SMALL HAIL WILL BE POSSIBLE WITH THIS STORM. IN ADDITION TO SMALL HAIL AND GUSTY WINDS...OCCASIONAL CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. DMG
Special weather statement, Apr 13, 5:19 PM CDT, 4 hours 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 619 PM EDT MON APR 13 2009 TNZ082-083-132315- BLEDSOE-RHEA- 519 PM CDT MON APR 13 2009 ...STRONG THUNDERSTORMS WILL AFFECT BLEDSOE AND RHEA COUNTIES... AT 516 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS NEAR SPENCER...MOVING EAST AT 25 MPH. THESE STORMS WILL BE NEAR... PIKEVILLE BY 550 PM CDT. WINDS UP TO 40 MPH AND SMALL HAIL WILL BE POSSIBLE WITH THESE STORMS. IN ADDITION TO SMALL HAIL AND GUSTY WINDS...OCCASIONAL CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. DMG
Special weather statement, Apr 13, 5:59 PM CDT, 3 hours 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 659 PM EDT MON APR 13 2009 TNZ081-098-099-140000- HAMILTON-MARION-SEQUATCHIE- 659 PM EDT MON APR 13 2009 ...STRONG THUNDERSTORMS WILL AFFECT HAMILTON...MARION AND SEQUATCHIE COUNTIES... AT 557 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR WHITWELL...MOVING EAST AT 25 MPH. THIS STORM WILL BE NEAR... SIGNAL MOUNTAIN BY 725 PM EDT. SODDY-DAISY BY 750 PM EDT. SMALL HAIL AND GUSTY WINDS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM. IN ADDITION TO SMALL HAIL AND GUSTY WINDS...OCCASIONAL CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. DMG
Special weather statement, Apr 13, 6:57 PM CDT, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 757 PM EDT MON APR 13 2009 TNZ099-100-140100- BRADLEY-HAMILTON- 757 PM EDT MON APR 13 2009 ...STRONG THUNDERSTORMS WILL AFFECT BRADLEY AND HAMILTON COUNTIES... AT 755 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS FROM HARRISON TO LOOKOUT MOUNTAIN... MOVING EAST AT 15 MPH. SMALL HAIL AND GUSTY WINDS UP TO 40 MPH WILL BE POSSIBLE WITH THESE STORMS. IN ADDITION TO SMALL HAIL AND GUSTY WINDS...OCCASIONAL CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. DMG
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 9:51 PM CDT | Severe Thunderstorm Warning | MRX | Marion | 54 min |
| Apr 13, 10:09 PM CDT | Severe Thunderstorm Warning | MRX | Sequatchie | 51 min |
| Apr 13, 10:26 PM CDT | Severe Thunderstorm Warning | MRX | Marion | 39 min |
Nearby
Tornado Warnings in Tennessee, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.